Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 298, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 9, 2008, 8:36 PM CST for 4 counties in Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2008, 8:36 PM CST (02:36 UTC)
- Expired
- Dec 9, 2008, 9:15 PM CST
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Newton County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 71 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 3:51 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 100236 TORJAN MSC061-101-123-129-100315- /O.NEW.KJAN.TO.W.0298.081210T0236Z-081210T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 836 PM CST TUE DEC 9 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... EXTREME SOUTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI... EASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI... NORTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI... SOUTHERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF NEWTON... * UNTIL 915 PM CST * AT 835 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF BAY SPRINGS...OR 12 MILES WEST OF STRINGER...MOVING NORTHEAST AT 50 MPH. * THE TORNADO WILL BE NEAR... 6 MILES NORTHWEST OF BAY SPRINGS BY 840 PM CST... 6 MILES SOUTHEAST OF PINEVILLE AND 8 MILES NORTHWEST OF TURNERVILLE BY 845 PM CST... ROBERTS BY 855 PM CST... GARLANDVILLE AND 6 MILES SOUTHEAST OF LAWRENCE BY 900 PM CST... NEWTON BY 905 PM CST... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3243 8915 3228 8892 3183 8941 3194 8958 TIME...MOT...LOC 0235Z 217DEG 50KT 3197 8941 $$ MRM
1 follow-up statement
000 WWUS54 KJAN 100254 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 854 PM CST TUE DEC 9 2008 MSC061-101-123-129-100315- /O.CON.KJAN.TO.W.0298.000000T0000Z-081210T0315Z/ SMITH MS-JASPER MS-NEWTON MS-SCOTT MS- 854 PM CST TUE DEC 9 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR EXTREME SOUTHEASTERN SCOTT...SOUTHERN NEWTON...NORTHWESTERN JASPER AND NORTHEASTERN SMITH COUNTIES... AT 854 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR MONTROSE...OR 14 MILES SOUTHWEST OF NEWTON...MOVING NORTHEAST AT 65 MPH. THE TORNADO WILL BE NEAR... LAWRENCE AND GARLANDVILLE BY 900 PM CST... NEWTON BY 905 PM CST... HICKORY BY 910 PM CST... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING FOR NORTHEAST LOUISIANA AND MISSISSIPPI. LAT...LON 3197 8927 3210 8944 3243 8915 3228 8892 TIME...MOT...LOC 0254Z 220DEG 56KT 3219 8926 $$ MRM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 9, 5:30 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 9, 5:30 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CST TUE DEC 9 2008
.SHORT TERM...TONIGHT THROUGH THURSDAY SEVERE WEATHER ONGOING THIS
AFTERNOON AS A BAND OF THUNDERSTORMS HAS FORMED AHEAD OF THE COLD
FRONT THAT WILL MOVE THROUGH THE CWFA LATER TONIGHT. THE COLD FRONT
WAS ANALYZED PUSHING THROUGH CENTRAL ARKANSAS AND INTO NORTHWEST
LOUISIANA LATE THIS AFTERNOON. AHEAD OF THE FRONT THE BAND OF
THUNDERSTORMS WORKING OFF A FAVORABLY SHEARED WARM MOIST AND
UNSTABLE ENVIRONMENT. GREATEST FORCING TONIGHT IS STILL EXPECTED IN
THE NORTH BUT LOWER 60 DEW POINTS HAVE HAD A HARD TIME MAKING IT UP
TO HIGHWAY 82. GREATEST MOISTURE AND INSTABILITY IS STILL EXPECTED
OVER THE SOUTHERN TWO THIRDS OF THE AREA. STRONG GRADIENT WINDS
AHEAD OF AND BEHIND THE COLD FRONT SHOULD MEET LOCAL LAKE WIND
ADVISORY CRITERIA TONIGHT AND THE LAKE WIND ADVISORY HAS BEEN
EXTENDED. LOCALLY HEAVY RAINFALL RATES AND TRAINING OF THE STORMS
WITHIN THE LINE HAS LEAD TO FLASH FLOODING IN THE WEST...A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THE REMAINDER OF THE CWFA TONIGHT.
RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR HAVE BEEN OBSERVED.
WIDESPREAD TWO TO FOUR INCHES OF RAIN CAN BE EXPECTED TONIGHT OVER
MOST OF THE AREA. JUDGING FROM LATEST MSAS ANALYSIS...THE GFS IS A
LITTLE TOO FAST WITH THE MOVEMENT OF THE FRONT THROUGH OUR CWFA
TONIGHT BUT THE COLD FRONT SHOULD BE MOVING INTO OUR SOUTHEAST
COUNTIES BY WEDNESDAY MORNING. ALTHOUGH THE COLD FRONT WILL BE
SOUTHEAST OF OUR AREA WEDNESDAY MORNINGS MODELS STILL SHOW THE
DEVELOPMENT OF A SECOND SURFACE LOW ALONG THE COLD FRONT TO OUR
SOUTHEAST. THIS IS IN RESPONSE TO DIGGING UPPER TROUGH AND FORMING
CLOSED LOW OVER THE SOUTHERN PLAINS WEDNESDAY. THERE IS STILL
CONSIDERABLE DIFFERENCE IN THE MODELS WITH THE TRACK OF THIS LOW AND
WITH THE ASSOCIATED CHANCES OF SNOW FOR THE REGION. THE ECWMF IS
FARTHEST NORTH AND FARTHER EAST WITH THE LOW COMPARED WITH THE NAM
AND GFS. THE ACTUAL TRACK OF THE LOW WILL DETERMINE ANY
TROWAL...DEFORMATION...BANDED SNOW AXIS. SURFACE TEMPERATURES ARE
STILL EXPECTED TO REMAIN ABOVE FREEZING WEDNESDAY INTO THURSDAY. WL
NOT MAKE SIGNIFICANT CHANGES FROM PREVIOUS FORECAST AND KEEP MENTION
OF SNOW MIXING IN AND/OR CHANGING OVER BEFORE SIGNIFICANT
PRECIPITATION ENDS THURSDAY. IN ADDITION TO RAIN/SNOW CHANCES...A
COLD AND WINDY DAY LOOKS ON TAP FOR THURSDAY AS HIGHS STRUGGLE TO
CLIMB OUT OF THE 30S.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...THE MDLS GET INTO
DECENT AGREEMENT HEADING INTO THE WEEKEND BUT BY NEXT WEEK THEY
REALLY START TO DIVERGE.
PRECIP SHOULD COME TO AN END THU EVENING/OVERNIGHT AND SKIES WILL
START TO CLEAR OUT. TEMPS ARE A DIFFICULT PROPOSITION RIGHT NOW B/C
A LOT WILL DEPEND IF WE HAVE SNOW ON THE GROUND. IF THERE IS THEN
LOWS FRI MORNING WILL BE COLDER THAN EXPECTED. DUE TO THE
UNCERTAINTY I WILL JUST STICK WITH THE MEX GUI FOR NOW. HIGHS WILL
ALSO BE BELOW NORMAL WITH SOME LOCATIONS POSSIBLY QUITE COOL IF(BIG
IF THERE) IS SNOW ON THE GROUND.
THIS WEEKEND AND HEADING INTO NEXT WEEK THE PATTERN WILL FINALLY
CHANGE AND TEMPS WILL MODERATE WITH RAIN CHANCE INCREASING NEXT
WEEK. I HAVE JUST STUCK WITH THE MEX FOR THIS PERIOD FOR BOTH TEMPS
AND POPS. /CAB/
&&
.AVIATION...WINDY AND RAINY CONDITIONS CONTINUE ACROSS THE REGION.
SUSTAINED WINDS WILL RANGE FROM 15 TO 25 KTS IN MOST LOCATIONS WITH
GUSTS TO 30KTS. THUNDERSTORMS MAY PRODUCE GUSTS TO 50KTS. MOST OF
THE THUNDERSTORM ACTIVITY REMAINS ALONG THE MISSISSIPPI RIVER AND
WILL CONTINUE TO IMPACT GLH/TVR/HEZ THROUGH AT LEAST 00Z. AN AREA OF
RAIN HAS MOVED INTO HBG AND WILL REMAIN LIGHT TO MODERATE. THERE MAY
BE OCCASIONAL DOWNPOURS THAT WILL BRIEFLY REDUCE VISIBILITIES TO
LIFR CONDITIONS. THE RAIN WILL CONTINUE TO MOVE NORTH INTO MEI
THROUGH THE SAME TIME PERIOD. THUNDERSTORMS WILL LIKELY BE MOVING
INTO JAN/GWO BY 00Z ALSO. GTR WILL NOT SEE TOO MANY IMPACTS UNTIL
AFTER 00Z...WHEN LIGHT TO MODERATE RAIN SHOULD DEVELOP OVER THE AREA.
AFTER 01Z...THE LINE OF THUNDERSTORMS SHOULD SHIFT EAST. THERE MAY
BE A FEW STORMS LINGERING AROUND GLH...BUT MOST OF THE IMPACTS WILL
BE AT GWO/JAN UNTIL ABOUT 4-5Z. THE ACTIVITY WILL SHIFT TO
GTR/MEI/HBG AFTER 4Z AND CONTINUE THROUGH 8 OR 9Z. MVFR CONDITIONS
SHOULD PREVAIL ACROSS THE REGION...WITH BRIEF PERIODS OF LIFR
CONDITIONS THROUGH 18Z. THERE MAY BE SOME LIGHT RAIN ACROSS THE AREA
FROM 12-18Z WEDNESDAY. /07/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 47 49 34 41 / 100 73 94 70
MERIDIAN 51 54 37 42 / 100 79 94 79
VICKSBURG 45 46 34 42 / 94 72 91 57
HATTIESBURG 53 55 38 42 / 99 94 85 50
NATCHEZ 45 47 34 42 / 98 90 97 53
GREENVILLE 41 45 33 46 / 84 45 71 45
GREENWOOD 43 45 33 45 / 94 43 73 63
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR MSZ026>033-
036>039-042>066-072>074.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ028>033-037>039-
043>046-048>066-072>074.
LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR MSZ018-019-025-
034-035-040-041.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-025-
034-035-040-041.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ024-026.
LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR LAZ007>009-015-
016-023>026.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR ARZ074-075.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.
&&
SHORT TERM: 22
LONG TERM: CAB
AVIATION: 07In the hours before
Local storm report, Dec 9, 6:44 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TORNADO COXBURG 33.00N 90.21W
12/09/2008 HOLMES MS LAW ENFORCEMENT
TREES DOWN AND A HOUSE DAMAGED IN COXBURG.
&&
JFAIRLYLocal storm report, Dec 9, 7:05 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 3 ESE COXBURG 32.98N 90.16W
12/09/2008 HOLMES MS LAW ENFORCEMENT
TREES AND POWERLINES DOWN. HOUSES AND A CHURCH DAMAGED.
&&
JFAIRLYLocal storm report, Dec 9, 7:16 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 6 NW YOKENA 32.24N 91.01W
12/09/2008 WARREN MS TRAINED SPOTTER
TREES DOWN. DAMAGE TO VEHICLES WITH BROKEN WINDOWS AND
BRANCHES IN THEM. BRIEF FUNNEL CLOUD ALSO WAS REPORTED.
&&
JFAIRLYLocal storm report, Dec 9, 7:27 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 2 S YAZOO CITY 32.83N 90.41W
12/09/2008 E60.00 MPH YAZOO MS STORM CHASER
POWER LINES AND LARGE LIMBS DOWN.
0635 PM TSTM WND GST WEST 33.20N 89.78W
12/09/2008 E60.00 MPH HOLMES MS PUBLIC
0645 PM TSTM WND DMG KILMICHAEL 33.44N 89.57W
12/09/2008 MONTGOMERY MS LAW ENFORCEMENT
TREES DOWN. HOUSE DAMAGED.
0720 PM HAIL VICKSBURG 32.33N 90.87W
12/09/2008 E1.00 INCH WARREN MS TRAINED SPOTTER
NICKEL TO QUARTER HAIL IN VICKSBURG.
&&
JFAIRLYLocal storm report, Dec 9, 8:29 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO 1 N HAMBURG 31.59N 91.07W
12/09/2008 FRANKLIN MS EMERGENCY MNGR
REPORT OF TORNADO TOUCHDOWN. TREES DOWN AND ONE HOME
DESTROYED
&&
JFAIRLYLocal storm report, Dec 9, 8:31 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 4 SE MIZE 31.83N 89.51W
12/09/2008 E0.75 INCH SMITH MS PUBLIC
PENNY SIZE HAIL REPORTED BETWEEN MIZE AND TAYLORSVILLE.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 6:05 PM CST | Tornado Warning | JAN | Yazoo | 40 min |
| Dec 9, 6:16 PM CST | Tornado Warning | JAN | Yazoo | 44 min |
| Dec 9, 6:19 PM CST | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 10 hr |
| Dec 9, 6:19 PM CST | Tornado Warning | JAN | Attala, Holmes | 41 min |
| Dec 9, 6:27 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 48 min |
| Dec 9, 6:29 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 46 min |
| Dec 9, 6:30 PM CST | Tornado Warning | JAN | Holmes | 33 min |
| Dec 9, 6:33 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 42 min |
| Dec 9, 6:34 PM CST | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 41 min |
| Dec 9, 6:43 PM CST | Tornado Warning | JAN | Yazoo | 47 min |
| Dec 9, 6:52 PM CST | Tornado Warning | JAN | Attala, Carroll, Choctaw, Montgomery | 38 min |
| Dec 9, 6:53 PM CST | Tornado Warning | JAN | Claiborne, Warren | 52 min |
| Dec 9, 6:55 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 20 min |
| Dec 9, 7:10 PM CST | Tornado Warning | JAN | Attala, Holmes | 50 min |
| Dec 9, 7:20 PM CST | Tornado Warning | JAN | Choctaw, Webster | 40 min |
| Dec 9, 7:29 PM CST | Tornado Warning | JAN | Claiborne, Hinds, Madison, Warren, Yazoo | 46 min |
| Dec 9, 7:30 PM CST | Tornado Warning | JAN | Attala | 45 min |
| Dec 9, 7:32 PM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson | 43 min |
| Dec 9, 7:35 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Newton, Smith | 40 min |
| Dec 9, 7:43 PM CST | Tornado Warning | JAN | Covington, Jasper, Newton, Smith | 47 min |
| Dec 9, 7:52 PM CST | Tornado Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 23 min |
| Dec 9, 7:55 PM CST | Tornado Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 50 min |
| Dec 9, 8:04 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 41 min |
| Dec 9, 8:07 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 68 min |
| Dec 9, 8:16 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Hinds, Jefferson, Lincoln and 3 more | 44 min |
| Dec 9, 8:20 PM CST | Flash Flood Warning | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clay and 22 more | 3 hr |
| Dec 9, 8:24 PM CST | River Flood Warning | JAN | Attala, Holmes | 10 days |
| Dec 9, 8:24 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Winston | 51 min |
| Dec 9, 8:24 PM CST | Tornado Warning | JAN | Copiah, Hinds | 36 min |
| Dec 9, 8:44 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin, Scott | 46 min |
| Dec 9, 8:52 PM CST | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 32 min |
| Dec 9, 8:58 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 35 min |
| Dec 9, 9:06 PM CST | Tornado Warning | JAN | Rankin, Scott, Smith | 39 min |
| Dec 9, 9:08 PM CST | Tornado Warning | JAN | Jasper, Kemper, Lauderdale, Neshoba, Newton, Noxubee | 37 min |
| Dec 9, 9:15 PM CST | Tornado Warning | JAN | Attala, Leake, Scott | 31 min |
| Dec 9, 9:35 PM CST | Tornado Warning | JAN | Scott | 25 min |
| Dec 9, 9:40 PM CST | Tornado Warning | JAN | Neshoba, Winston | 40 min |
| Dec 9, 9:41 PM CST | Tornado Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Noxubee | 49 min |
| Dec 9, 10:01 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 44 min |
| Dec 9, 10:04 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 41 min |
| Dec 9, 10:07 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln | 38 min |
| Dec 9, 10:15 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha | 45 min |
| Dec 9, 10:24 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 51 min |
| Dec 9, 10:25 PM CST | Tornado Warning | JAN | Copiah, Covington, Jefferson Davis, Lawrence, Lincoln, Simpson | 35 min |
| Dec 9, 10:27 PM CST | Tornado Warning | JAN | Kemper, Noxubee | 18 min |
| Dec 9, 10:42 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 48 min |
| Dec 9, 10:49 PM CST | Tornado Warning | JAN | Kemper, Noxubee | 26 min |
| Dec 9, 10:50 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Lincoln, Marion | 40 min |
| Dec 9, 10:58 PM CST | Tornado Warning | JAN | Simpson, Smith | 18 min |
| Dec 9, 10:59 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 31 min |
| Dec 9, 11:21 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 39 min |
| Dec 9, 11:24 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 66 min |
| Dec 9, 11:27 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 33 min |
| Dec 9, 11:32 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Marion | 43 min |
| Dec 9, 11:53 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 52 min |
| Dec 9, 11:55 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 35 min |
| Dec 9, 11:59 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Lauderdale, Newton | 46 min |
| Dec 10, 12:05 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones, Lamar, Marion, Smith | 25 min |
| Dec 10, 12:24 AM CST | Tornado Warning | JAN | Jasper, Smith | 21 min |
| Dec 10, 12:27 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 48 min |
| Dec 10, 12:30 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 45 min |
| Dec 10, 12:59 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 46 min |
| Dec 10, 1:03 AM CST | Tornado Warning | JAN | Jasper, Jones | 27 min |
| Dec 10, 1:19 AM CST | River Flood Warning | JAN | Carroll, Leflore | 33 hr |
| Dec 10, 1:23 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 67 min |
| Dec 10, 1:30 AM CST | Severe Thunderstorm Warning | JAN | Jones | 32 min |
| Dec 10, 5:25 AM CST | Winter Storm Watch | JAN | Attala, Choctaw, Clarke, Clay, Copiah, Covington and 26 more | 11 hr |
| Dec 10, 4:13 PM CST | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 18 hr |
| Dec 10, 4:24 PM CST | Winter Storm Warning | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 38 more | 23 hr |
| Dec 10, 4:24 PM CST | Winter Weather Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 18 hr |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.